Nonsynchronous covariation process and limit theorems

Takaki Hayashi, Nakahiro Yoshida

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

An asymptotic distribution theory of the nonsynchronous covariation process for continuous semimartingales is presented. Two continuous semimartingales are sampled at stopping times in a nonsynchronous manner. Those sampling times possibly depend on the history of the stochastic processes and themselves. The nonsynchronous covariation process converges to the usual quadratic covariation of the semimartingales as the maximum size of the sampling intervals tends to zero. We deal with the case where the limiting variation process of the normalized approximation error is random and prove the convergence to mixed normality, or convergence to a conditional Gaussian martingale. A class of consistent estimators for the asymptotic variation process based on kernels is proposed, which will be useful for statistical applications to high-frequency data analysis in finance. As an illustrative example, a Poisson sampling scheme with random change point is discussed.

Original languageEnglish
Pages (from-to)2416-2454
Number of pages39
JournalStochastic Processes and their Applications
Volume121
Issue number10
DOIs
Publication statusPublished - 2011 Oct 1

    Fingerprint

Keywords

  • Discrete sampling
  • High-frequency data
  • Martingale central limit theorem
  • Nonsynchronicity
  • Quadratic variation
  • Realized volatility
  • Semimartingale
  • Stable convergence

ASJC Scopus subject areas

  • Statistics and Probability
  • Modelling and Simulation
  • Applied Mathematics

Cite this